MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
It was reported by stryker sales rep that primary operation was done on (b)(6) 2022.Patient was discharged and come back for physio.Patient complained of pain after and found femur mid-shaft fracture.The revision surgery is scheduled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this patient sustained a periprosthetic fracture of the femur which occurred in the immediate postoperative period.Revision surgery was scheduled approximately 12 days after the index procedure.Periprosthetic fracture is a common complication following cementless femoral components.The causes of periprosthetic fracture or multifactorial but almost always are iatrogenic due to surgical technique.This patient had what appears to be a very thin lateral cortex.Fracture can occur when broaching the proximal femur for the implant.An unrecognized fissure/fracture can occur when broaching the proximal femur for the implant.The fracture can displace upon weight bearing in the early postoperative period.Periprosthetic fracture can also occur when an implant that is relatively too large for the femoral canal is driven into the canal.This is especially seen in patients with thin or osteopenic bone.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: an event regarding periprosthetic fracture was reported.The event was confirmed through clinician review who indicated:this patient sustained a periprosthetic fracture of the femur which occurred in the immediate postoperative period.Revision surgery was scheduled approximately 12 days after the index procedure.Periprosthetic fracture is a common complication following cementless femoral components.The causes of periprosthetic fracture or multifactorial but almost always are iatrogenic due to surgical technique.This patient had what appears to be a very thin lateral cortex.Fracture can occur when broaching the proximal femur for the implant.An unrecognized fissure/fracture can occur when broaching the proximal femur for the implant.The fracture can displace upon weight bearing in the early postoperative period.Periprosthetic fracture can also occur when an implant that is relatively too large for the femoral canal is driven into the canal.This is especially seen in patients with thin or osteopenic bone.The exact cause of the event cannot be confirmed as insufficient information.Further information such as additional x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.

Brand Name
SIZE 4 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14460630
Report Number0002249697-2022-00725
Device Sequence Number14581627
Product Code LPH
UDI-Device Identifier04546540664471
UDI-Public04546540664471
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number6720-0435
Device Catalogue Number6720-0435
Device Lot Number87803103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age66 YR
Patient SexFemale